Chromatic numbers and cycle parities of quadrangulations on nonorientable closed surfaces

Atsuhiro Nakamoto, Seiya Negami, Katsuhiro Ota

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

In this paper, we shall show that every quadrangulation on a nonorientable closed surface with sufficiently large representativity has chromatic number 2, 3 or 4 and characterize those for each value, discussing an algebraic invariant called a cycle parity. In particular, we shall prove that such a quadrangulation is 4-chromatic if and only if it has an odd cycle which cuts open the host surface into an orientable surface.

Original languageEnglish
Pages (from-to)211-218
Number of pages8
JournalDiscrete Mathematics
Volume285
Issue number1-3
DOIs
Publication statusPublished - 2004 Aug 6

Keywords

  • Chromatic number
  • Cycle parity
  • Quadrangulation
  • Representativity

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Chromatic numbers and cycle parities of quadrangulations on nonorientable closed surfaces'. Together they form a unique fingerprint.

  • Cite this